Heparin-induced thrombocytopenia (HIT) is a rare complication of heparin treatment resulting in a severe acquired thrombophilic condition with an associated mortality of about 10 %. We report the first case of successful urgent liver transplantation (LT) in a patient with end-stage liver disease due to a Budd-Chiari syndrome, portal vein thrombosis and pulmonary embolism due to acquired thrombophilia associated to polycythemia vera carrying JAK2V617F gene mutation and HIT in the acute phase. Lepirudin was used to provide anticoagulation in the LT perioperative period that was performed without haemorrhagic and thrombotic complications despite the donor received heparin during liver explantation.
Successful liver transplantation in a patient with splanchnic vein thrombosis and pulmonary embolism due to polycythemia vera with Jak2v617f mutation and heparin-induced thrombocytopenia / Biagioni, E; Pedrazzi, Paola; Marietta, M; DI BENEDETTO, Fabrizio; Villa, Erica; Luppi, Mario; Girardis, Massimo. - In: JOURNAL OF THROMBOSIS AND THROMBOLYSIS. - ISSN 0929-5305. - STAMPA. - 36:(2013), pp. 352-354. [10.1007/s11239-012-0832-5]